The Hopf-van der Pol system: Failure of a homotopy method

Share/Save/Bookmark

Meijer, H.G.E. and Kalmár-Nagy, T. (2012) The Hopf-van der Pol system: Failure of a homotopy method. Differential Equations and Dynamical Systems, 20 (3). pp. 323-328. ISSN 0971-3514

[img] PDF
Restricted to UT campus only
: Request a copy
428kB
Abstract:The purpose of this article to provide an explicit example where continuation based on the homotopy method fails. The example is a one-parameter homotopy for periodic orbits between two well-known nonlinear systems, the normal form of the Hopf bifurcation and the van der Pol system. Our analysis shows that various types of obstructions can make approximation over the whole range of the homotopy parameter impossible. The Hopf-van der Pol system demonstrates that homotopy methods may fail even for seemingly innocent systems.
Item Type:Article
Copyright:© 2012 Springer
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/81397
Official URL:http://dx.doi.org/10.1007/s12591-011-0091-5
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page